Professor Stuart White

  • Professor of Mathematics (Mathematics)

telephone: 3304290
email: Stuart.White@glasgow.ac.uk

335 Level 3
School of Mathematics and Statistics
University Place
Glasgow G12 8SQ

Research interests

Personal website

Research Interests

My primary research interests are in the structure and classification of operator algebras and the interaction between operator algebras, groups and dynamics. I study both C*-algebras and von Neumann algebras and am particularly interested in the interplay and transfer of ideas between these classes of operator algebras. Recent work has focused on perturbation and rigidity properties and the structure and classification of subalgebras.

Research Groups


Publications

Selected publications | View all publications

Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Winter, W. (2012) Perturbations of nuclear C*-algebras. Acta Mathematica, 208(1), pp. 93-150. (doi:10.1007/s11511-012-0075-5)

Sato, Y., White, S. and Winter, W. (2015) Nuclear dimension and Z-stability. Inventiones Mathematicae, 202(2), pp. 893-921. (doi:10.1007/s00222-015-0580-1)

Christensen, E., Sinclair, A., Smith, R.R. and White, S. (2010) Perturbations of C*-algebraic invariants. Geometric and Functional Analysis, 20(2), pp. 368-397. (doi:10.1007/s00039-010-0070-y)

Cameron, J., Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Wiggins, A.D. (2012) Type II1 factors satisfying the spatial isomorphism conjecture. Proceedings of the National Academy of Sciences of the United States of America, 109(50), pp. 20338-20343. (doi:10.1073/pnas.1217792109)

Hirshberg, I., Kirchberg, E. and White, S. (2012) Decomposable approximations of nuclear C*-algebras. Advances in Mathematics, 230(3), pp. 1029-1039. (doi:10.1016/j.aim.2012.03.028)

Daws, M., Fima, P., Skalski, A. and White, S. (2016) The Haagerup property for locally compact quantum groups. Journal für die Reine und Angewandte Mathematik (Crelles Journal), 2016(711), pp. 189-229. (doi:10.1515/crelle-2013-0113)

Perera, F., Toms, A., White, S. and Winter, W. (2014) The Cuntz semigroup and stability of close C*-algebras. Analysis and PDE, 7(4), pp. 929-952. (doi:10.2140/apde.2014.7.929)

Cameron, J., Christensen, E., Sinclair, A. M., Smith, R. R., White, S. and Wiggins, A. D. (2014) Kadison-Kastler stable factors. Duke Mathematical Journal, 163(14), pp. 2639-2686. (doi:10.1215/00127094-2819736)

All publications | View selected publications

List all by: Type | Date

Jump to: 2017 | 2016 | 2015 | 2014 | 2013 | 2012 | 2010 | 2009 | 2008 | 2007 | 2006
Number of items: 31.

2017

Tikuisis, A., White, S. and Winter, W. (2017) Quasidiagonality of nuclear C*-algebras. Annals of Mathematics, 185(1), pp. 229-284. (doi:10.4007/annals.2017.185.1.4)

Cameron, J., Christensen, E., Sinclair, A. M., Smith, R. R., White, S. and Wiggins, A. D. (2017) Structural properties of close II1 factors. Münster Journal of Mathematics, 10(1), pp. 19-37. (doi:10.17879/33249460964)

2016

Brown, N. P., Carrion, J. R. and White, S. (2016) Decomposable approximations revisited. In: Carlsen, T. M., Larsen, N. S., Neshveyev, S. and Skau, C. (eds.) Operator Algebras and Applications: The Abel Symposium 2015. Series: Abel symposia (12). Springer International Publishing, pp. 45-59. ISBN 9783319392868 (doi:10.1007/978-3-319-39286-8_2)

Bosa, J., Brown, N. P., Sato, Y., Tikuisis, A., White, S. and Winter, W. (2016) Covering dimension of C*-algebras and 2-coloured classification. Memoirs of the American Mathematical Society, (Accepted for Publication)

Daws, M., Fima, P., Skalski, A. and White, S. (2016) The Haagerup property for locally compact quantum groups. Journal für die Reine und Angewandte Mathematik (Crelles Journal), 2016(711), pp. 189-229. (doi:10.1515/crelle-2013-0113)

2015

Sato, Y., White, S. and Winter, W. (2015) Nuclear dimension and Z-stability. Inventiones Mathematicae, 202(2), pp. 893-921. (doi:10.1007/s00222-015-0580-1)

Toms, A. S., White, S. and Winter, W. (2015) Z-stability and finite dimensional tracial boundaries. International Mathematics Research Notices, 2015(10), pp. 2702-2727. (doi:10.1093/imrn/rnu001)

2014

Cameron, J., Christensen, E., Sinclair, A. M., Smith, R. R., White, S. and Wiggins, A. D. (2014) Kadison-Kastler stable factors. Duke Mathematical Journal, 163(14), pp. 2639-2686. (doi:10.1215/00127094-2819736)

Perera, F., Toms, A., White, S. and Winter, W. (2014) The Cuntz semigroup and stability of close C*-algebras. Analysis and PDE, 7(4), pp. 929-952. (doi:10.2140/apde.2014.7.929)

2013

Cameron, J., Christensen, E., Sinclair, A.M., Smith, R.R., White, S. and Wiggins, A.D. (2013) A remark on the similarity and perturbation problems. Comptes Rendus Mathématique, 35(2), pp. 70-76.

Christensen, E., Sinclair, A., Smith, R.R. and White, S.A. (2013) C*-algebras nearly contained in type I algebras. Canadian Journal of Mathematics, 65(1), pp. 52-65. (doi:10.4153/CJM-2012-001-1)

Fang, J., Smith, R.R. and White, S. (2013) Groupoid normalizers of tensor products: infinite von Neumann algebras. Journal of Operator Theory, 69(2), pp. 545-570.

Hawkins, A., Skalski, A., White, S. and Zacharias, J. (2013) On spectral triples on crossed products arising from equicontinuous actions. Mathematica Scandinavica, 113(2), pp. 262-291.

2012

Cameron, J., Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Wiggins, A.D. (2012) Type II1 factors satisfying the spatial isomorphism conjecture. Proceedings of the National Academy of Sciences of the United States of America, 109(50), pp. 20338-20343. (doi:10.1073/pnas.1217792109)

Daws, M., Haydon, R., Schlumprecht, T. and White, S. (2012) Shift invariant preduals of ℓ1(ℤ). Israel Journal of Mathematics, 192(2), pp. 541-585. (doi:10.1007/s11856-012-0040-1)

Hirshberg, I., Kirchberg, E. and White, S. (2012) Decomposable approximations of nuclear C*-algebras. Advances in Mathematics, 230(3), pp. 1029-1039. (doi:10.1016/j.aim.2012.03.028)

Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Winter, W. (2012) Perturbations of nuclear C*-algebras. Acta Mathematica, 208(1), pp. 93-150. (doi:10.1007/s11511-012-0075-5)

2010

Christensen, E., Sinclair, A., Smith, R.R. and White, S. (2010) Perturbations of C*-algebraic invariants. Geometric and Functional Analysis, 20(2), pp. 368-397. (doi:10.1007/s00039-010-0070-y)

Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Winter, W. (2010) The spatial isomorphism problem for close separable nuclear C*-algebras. Proceedings of the National Academy of Sciences of the United States of America, 107(2), pp. 587-591. (doi:10.1073/pnas.0913281107)

Cameron, J., Fang, J., Ravichandran, M. and White, S. (2010) The radial masa in a free group factor is maximal injective. Journal of the London Mathematical Society, 82(3), pp. 787-809. (doi:10.1112/jlms/jdq052)

Daws, M., Pham, H.-L. and White, S. (2010) Preduals of semigroup algebras. Semigroup Forum, 80(1), pp. 61-78. (doi:10.1007/s00233-009-9186-5)

Fang, J., Smith, R., White, S.A. and Wiggins, A.D. (2010) Groupoid normalizers of tensor products. Journal of Functional Analysis, 258(1), pp. 20-49. (doi:10.1016/j.jfa.2009.10.005)

2009

Smith, R., White, S. and Wiggins, A. (2009) Normalisers of irreducible subfactors. Journal of Mathematical Analysis and Applications, 352(2), pp. 684-695. (doi:10.1016/j.jmaa.2008.11.019)

Daws, M., lePham, H. and White, S. (2009) Conditions implying the uniqueness of the weak*-topology on certain group algebras. Houston Journal of Mathematics, 35(1), pp. 253-276.

2008

White, S.A. (2008) Values of the Pukánszky invariant in McDuff factors. Journal of Functional Analysis, 254(3), pp. 612-631. (doi:10.1016/j.jfa.2007.10.011)

Dykema, K., Sinclair, A., Smith, R. and White, S. (2008) Generators of II1 factors. Operators and Matrices, 2(4), pp. 555-582.

2007

White, S.A. and Wiggins, A.D. (2007) Semi-regular masas of transfinite length. International Journal of Mathematics, 18(9), pp. 995-1007. (doi:10.1142/S0129167X07004424)

White, S.A. and Wisewell, L. (2007) Covering polygonal annuli by strips. Discrete and Computational Geometry, 37(4), pp. 577-585. (doi:10.1007/s00454-007-1305-z)

Sinclair, A.M. and White, S.A. (2007) A continuous path of singular masas in the hyperfinite II1 factor. Journal of the London Mathematical Society, 75(1), pp. 243-254. (doi:10.1112/jlms/jdl019)

Sinclair, A.M., Smith, R.R., White, S.A. and Wiggins, A. (2007) Strong singularity of singular masas in II1 factors. Illinois Journal of Mathematics, 51(4), pp. 1077-1084.

2006

White, S.A. (2006) Tauer masas in the hyperfinite II1 factor. Quarterly Journal of Mathematics, 57(3), pp. 377-393. (doi:10.1093/qmath/hai012)

This list was generated on Fri Jun 23 16:18:32 2017 BST.
Number of items: 31.

Articles

Tikuisis, A., White, S. and Winter, W. (2017) Quasidiagonality of nuclear C*-algebras. Annals of Mathematics, 185(1), pp. 229-284. (doi:10.4007/annals.2017.185.1.4)

Cameron, J., Christensen, E., Sinclair, A. M., Smith, R. R., White, S. and Wiggins, A. D. (2017) Structural properties of close II1 factors. Münster Journal of Mathematics, 10(1), pp. 19-37. (doi:10.17879/33249460964)

Bosa, J., Brown, N. P., Sato, Y., Tikuisis, A., White, S. and Winter, W. (2016) Covering dimension of C*-algebras and 2-coloured classification. Memoirs of the American Mathematical Society, (Accepted for Publication)

Daws, M., Fima, P., Skalski, A. and White, S. (2016) The Haagerup property for locally compact quantum groups. Journal für die Reine und Angewandte Mathematik (Crelles Journal), 2016(711), pp. 189-229. (doi:10.1515/crelle-2013-0113)

Sato, Y., White, S. and Winter, W. (2015) Nuclear dimension and Z-stability. Inventiones Mathematicae, 202(2), pp. 893-921. (doi:10.1007/s00222-015-0580-1)

Toms, A. S., White, S. and Winter, W. (2015) Z-stability and finite dimensional tracial boundaries. International Mathematics Research Notices, 2015(10), pp. 2702-2727. (doi:10.1093/imrn/rnu001)

Cameron, J., Christensen, E., Sinclair, A. M., Smith, R. R., White, S. and Wiggins, A. D. (2014) Kadison-Kastler stable factors. Duke Mathematical Journal, 163(14), pp. 2639-2686. (doi:10.1215/00127094-2819736)

Perera, F., Toms, A., White, S. and Winter, W. (2014) The Cuntz semigroup and stability of close C*-algebras. Analysis and PDE, 7(4), pp. 929-952. (doi:10.2140/apde.2014.7.929)

Cameron, J., Christensen, E., Sinclair, A.M., Smith, R.R., White, S. and Wiggins, A.D. (2013) A remark on the similarity and perturbation problems. Comptes Rendus Mathématique, 35(2), pp. 70-76.

Christensen, E., Sinclair, A., Smith, R.R. and White, S.A. (2013) C*-algebras nearly contained in type I algebras. Canadian Journal of Mathematics, 65(1), pp. 52-65. (doi:10.4153/CJM-2012-001-1)

Fang, J., Smith, R.R. and White, S. (2013) Groupoid normalizers of tensor products: infinite von Neumann algebras. Journal of Operator Theory, 69(2), pp. 545-570.

Hawkins, A., Skalski, A., White, S. and Zacharias, J. (2013) On spectral triples on crossed products arising from equicontinuous actions. Mathematica Scandinavica, 113(2), pp. 262-291.

Cameron, J., Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Wiggins, A.D. (2012) Type II1 factors satisfying the spatial isomorphism conjecture. Proceedings of the National Academy of Sciences of the United States of America, 109(50), pp. 20338-20343. (doi:10.1073/pnas.1217792109)

Daws, M., Haydon, R., Schlumprecht, T. and White, S. (2012) Shift invariant preduals of ℓ1(ℤ). Israel Journal of Mathematics, 192(2), pp. 541-585. (doi:10.1007/s11856-012-0040-1)

Hirshberg, I., Kirchberg, E. and White, S. (2012) Decomposable approximations of nuclear C*-algebras. Advances in Mathematics, 230(3), pp. 1029-1039. (doi:10.1016/j.aim.2012.03.028)

Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Winter, W. (2012) Perturbations of nuclear C*-algebras. Acta Mathematica, 208(1), pp. 93-150. (doi:10.1007/s11511-012-0075-5)

Christensen, E., Sinclair, A., Smith, R.R. and White, S. (2010) Perturbations of C*-algebraic invariants. Geometric and Functional Analysis, 20(2), pp. 368-397. (doi:10.1007/s00039-010-0070-y)

Christensen, E., Sinclair, A.M., Smith, R.R., White, S.A. and Winter, W. (2010) The spatial isomorphism problem for close separable nuclear C*-algebras. Proceedings of the National Academy of Sciences of the United States of America, 107(2), pp. 587-591. (doi:10.1073/pnas.0913281107)

Cameron, J., Fang, J., Ravichandran, M. and White, S. (2010) The radial masa in a free group factor is maximal injective. Journal of the London Mathematical Society, 82(3), pp. 787-809. (doi:10.1112/jlms/jdq052)

Daws, M., Pham, H.-L. and White, S. (2010) Preduals of semigroup algebras. Semigroup Forum, 80(1), pp. 61-78. (doi:10.1007/s00233-009-9186-5)

Fang, J., Smith, R., White, S.A. and Wiggins, A.D. (2010) Groupoid normalizers of tensor products. Journal of Functional Analysis, 258(1), pp. 20-49. (doi:10.1016/j.jfa.2009.10.005)

Smith, R., White, S. and Wiggins, A. (2009) Normalisers of irreducible subfactors. Journal of Mathematical Analysis and Applications, 352(2), pp. 684-695. (doi:10.1016/j.jmaa.2008.11.019)

Daws, M., lePham, H. and White, S. (2009) Conditions implying the uniqueness of the weak*-topology on certain group algebras. Houston Journal of Mathematics, 35(1), pp. 253-276.

White, S.A. (2008) Values of the Pukánszky invariant in McDuff factors. Journal of Functional Analysis, 254(3), pp. 612-631. (doi:10.1016/j.jfa.2007.10.011)

Dykema, K., Sinclair, A., Smith, R. and White, S. (2008) Generators of II1 factors. Operators and Matrices, 2(4), pp. 555-582.

White, S.A. and Wiggins, A.D. (2007) Semi-regular masas of transfinite length. International Journal of Mathematics, 18(9), pp. 995-1007. (doi:10.1142/S0129167X07004424)

White, S.A. and Wisewell, L. (2007) Covering polygonal annuli by strips. Discrete and Computational Geometry, 37(4), pp. 577-585. (doi:10.1007/s00454-007-1305-z)

Sinclair, A.M. and White, S.A. (2007) A continuous path of singular masas in the hyperfinite II1 factor. Journal of the London Mathematical Society, 75(1), pp. 243-254. (doi:10.1112/jlms/jdl019)

Sinclair, A.M., Smith, R.R., White, S.A. and Wiggins, A. (2007) Strong singularity of singular masas in II1 factors. Illinois Journal of Mathematics, 51(4), pp. 1077-1084.

White, S.A. (2006) Tauer masas in the hyperfinite II1 factor. Quarterly Journal of Mathematics, 57(3), pp. 377-393. (doi:10.1093/qmath/hai012)

Book Sections

Brown, N. P., Carrion, J. R. and White, S. (2016) Decomposable approximations revisited. In: Carlsen, T. M., Larsen, N. S., Neshveyev, S. and Skau, C. (eds.) Operator Algebras and Applications: The Abel Symposium 2015. Series: Abel symposia (12). Springer International Publishing, pp. 45-59. ISBN 9783319392868 (doi:10.1007/978-3-319-39286-8_2)

This list was generated on Fri Jun 23 16:18:32 2017 BST.

Grants


Supervision

Teaching


Additional information